Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Under chemotherapy for liver cancer. Is it safe to take medicine for diabetes along with liver cancer?

User rating for this question
Very Good
Answered by

Oncologist
Practicing since : 2004
Answered : 1418 Questions
Question
Dear Doctor,
My brother is under chemotherapy for liver cancer and is taking Sorafenib 200 mg.
He is also diabetic patient and taking Zoryl M2, Tragenda - 5 and Pynorm - 30 drugs.
Can you please advise whether these drugs for diabetic treatment can clash with chemodrug?
Also, please advise Insulin for diabetic treatment can clash with chemodrug?
Thanks and regards,
XXXXXXX
Posted Sat, 1 Dec 2012 in Cancer
 
 
Answered by Dr. Indranil Ghosh 4 hours later
Dear XXXXXXX
Sorry to know about your brother.

Sorafenib is not a chemo drug and rather a kind of targeted therapy. But still it may have some interactions with other drugs as it is metabolized in the liver.

Fortunately the drugs you have mentioned (glimeperide-metformin, linagliptin, pioglitazone, and insulin) does not have any known interaction with sorafenib. However, unexpected interactions can happen rarely and for this a careful watch on the patient's condition and blood tests from time to time (like CBC, renal function and liver function, apart from stringent Blood sugar monitoring) will be needed.

Hope I have answered your query. I will be happy to answer any follow-up queries.
Best Wishes,
Above answer was peer-reviewed by
 
Follow-up: Under chemotherapy for liver cancer. Is it safe to take medicine for diabetes along with liver cancer? 3 hours later
Dear Doctor,
Thank you for the clarification.
Hope Zoryl M2, Tragenda - 5 and Pynorm - 30 drugs are same as "glimeperide-metformin, linagliptin, pioglitazone". Maybe chemical names of drugs?
Regards,
XXXXXXX
 
 
Answered by Dr. Indranil Ghosh 15 minutes later
Yes, these are precisely the generic names of the medicines you had mentioned.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy
Medical Topics

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor